Home|Journals|Articles by Year Follow on Twitter| Subscribe to List

Directory for Medical Articles
 

Open Access

Case Report



Spontaneous compartment syndrome in a patient receiving oral anticoagulation therapy

Samir Ilgaroglu Zeynalov, Anar Alakbarov, Eren Cansu.

Abstract
Compartment syndrome (CS) is an emergency condition caused by muscle necrosis that can lead to locomotor dysfunctions. Intra-fascial bleeding of a limb due to direct trauma, reduction of fractures, or tight casting or bandages may cause acute CS. Although acute CS has many causes, few cases of spontaneous CS have been reported in the literature without any apparent reasons. We present a case of a 53-year-old male who had a spontaneous CS in his right forearm. There was no any evidence of acute major or minor repetitive trauma. He had a history of taking multiple anticoagulants due to previous femoral artery repair and still uses anticoagulants. After evaluation, we performed fasciotomy and removed an organized hematoma between the deep and superficial flexor tendons. The patient has recovered completely without any relapse at the 2-year follow-up. Detailed information should be given to patients who are taking anticoagulants about acute CS.

Key words: Spontaneous compartment syndrome, anticoagulants, fasciotomy



Share this Article


Advertisement
Journal of Behavioral Health

SUBMIT YOUR ARTICLE NOW


ScopeMed.com
BiblioMed Home
Follow ScopeMed on Twitter
Author Tools
eJPort Journal Hosting
About BiblioMed
License Information
Terms & Conditions
Privacy Policy
Contact Us

The articles in Bibliomed are open access articles licensed under the terms of the Creative Commons Attribution-NonCommercial-ShareAlike 4.0 International License (https://creativecommons.org/licenses/by-nc-sa/4.0/) which permits unrestricted, non-commercial use, distribution and reproduction in any medium, provided the work is properly cited.
ScopeMed is a Database Service for Scientific Publications. Copyright ScopeMed Information Services.